Alert archive / Florida / Flood Watches in 2020

Flood Watch 5, NWS Melbourne, FL

October 1, 20205 counties in Florida

NWS Melbourne, FL issued this flood watch at Oct 1, 2020, 3:09 AM EDT for 5 counties in Florida. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Oct 1, 2020, 3:09 AM EDT (07:09 UTC)
Expired
Oct 5, 2020, 4:00 AM EDT
In force
4 days
Issued by
NWS Melbourne, FL
Flood severity
None

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Sep 30, 9:36 PM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, Sep 30, 9:36 PM EDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
936 PM EDT Wed Sep 30 2020

.DISCUSSION...
Frontal boundary will remain stationary across south Florida
overnight. Overrunning moisture near to north of this boundary and
a northeast low level onshore flow in a moist airmass (PW values
around 2 inches) will keep a chance for showers and isolated
storms, mainly along the Treasure Coast into tonight. There is a
threat for some flooding to occur from locally heavy rainfall of
1-3 inches, possible higher amounts in a few spots across this
area should any stronger and lingering shower bands or isolated
storms develop and persist. WPC maintains a Marginal Risk for
excessive rainfall along the Treasure Coast for this reason.

The low temperature forecast for tonight remains a little tricky,
with cloudier conditions and low level onshore winds likely
keeping temps from falling below the low 70s from near/south of
Melbourne directly along the coast. However, northerly drainage
flow and lower dewpoints in the 50-60s, should allow temps to
fall into the 60s farther north and inland, and possibly upper
50s north of Sanford late tonight where less cloud cover is
expected.

&&

.AVIATION...Lingering clouds will persist overnight and into Thu.
Guid suggests isentropic flow setting up late tonight, leading to
development of lower clouds/cigs, with cigs NR FL 010-015 and
perhaps lower into early Thu, mainly south of KISM-KMCO. Wl have
to monitor for psbl amendments should even lower cigs develop in
some locations. Lower dewpoints should preclude vsby lower than
about 5-6SM.

&&

.MARINE...A weak frontal boundary will remain nearly stationary
across the southern FL peninsula tonight, with N/NE winds around
10-15 knots across the waters north of this boundary. Seas will
continue to range from 2-4 feet. Rainfall chances mainly confined
along to offshore of the Treasure Coast, especially off of St.
Lucie/Martin County coasts. Isolated lightning storms will also be
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  62  81  64  81 /   0  10   0  10
MCO  64  84  65  84 /   0  10  10  10
MLB  70  83  68  84 /  10  40  20  20
VRB  72  84  70  84 /  30  60  40  30
LEE  60  83  64  84 /   0  10   0  10
SFB  63  84  64  84 /   0  10  10  10
ORL  65  84  67  84 /   0  10  10  10
FPR  71  84  69  84 /  30  60  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Pendergrast/Kelly
Hazardous weather outlook, Sep 30, 8:32 PM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
832 PM EDT Wed Sep 30 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-011030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
832 PM EDT Wed Sep 30 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Scattered showers and isolated storms will continue to be possible
along to just offshore of the Treasure Coast into tonight. Any
storms that develop will be capable of producing occasional
lightning strikes and heavy downpours.

.FLOOD IMPACT...
Any persistent showers or isolated storms that form along the
Treasure Coast overnight, especially across coastal portions of
St. Lucie and Martin counties, will be able to produce locally
heavy rainfall of 1 to 3 inches in 60 to 90 minute period. This
may cause minor standing water issues along roadways or poor
drainage areas.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor has fluctuated in and out of
Moderate Flood Stage over the last 2 days due to heavy rain near
the site. For tonight, Astor is forecast to remain in Minor to
Moderate Flood and due to lower rain chances through the remainder
of the week, levels are forecast to slowly subside. The Saint
Johns River near Deland, Sanford, and above Lake Harney is
forecast to remain within Action Stage through the week.

Refer to daily Flood Statements from NWS Melbourne for the latest
river levels and forecasts.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Isolated lightning storms are expected through late week south of
Melbourne, with higher rain chances returning areawide this
weekend and into early next week. Locally heavy rainfall leading
to minor flooding issues along area roadways and poor drainage
areas could occur along the Treasure Coast late this week and
into the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 12:57 AM EDTAreal Flood AdvisoryMLBMartin24 min
Oct 1, 1:21 AM EDTAreal Flood WarningMLBMartin4 hr
Oct 1, 2:12 AM EDTFlash Flood WarningMLBMartin3 hr
Oct 1, 4:33 AM EDTFlash Flood Warning Considerable damage threatMLBMartin4 hr
Oct 1, 5:33 AM EDTAreal Flood WarningMLBIndian River, Martin, Saint Lucie3 hr
Oct 1, 8:54 AM EDTAreal Flood WarningMLBMartin3 hr
Oct 1, 10:09 AM EDTAreal Flood AdvisoryMLBSaint Lucie4 hr
Oct 1, 1:30 PM EDTAreal Flood WarningMLBSaint Lucie90 min
Oct 1, 2:57 PM EDTAreal Flood WarningMLBMartin, Saint Lucie3 hr
Oct 1, 3:46 PM EDTAreal Flood AdvisoryMLBIndian River, Saint Lucie119 min
Oct 1, 4:53 PM EDTFlash Flood WarningMLBMartin, Saint Lucie3 hr
Oct 1, 5:59 PM EDTAreal Flood AdvisoryMLBIndian River, Martin, Saint Lucie3 hr
Oct 1, 6:30 PM EDTAreal Flood WarningMLBMartin, Saint Lucie5 hr

Nearby

Flood Watches in Florida, 2020Every flood watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.